Nevada, 2013

Heat in Nevada, July 30, 2013

July 30, 2013 · NWS VEF · 1 event in 1 county or zone

One person died of heat related causes. The high temperature was 104.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS VEF wrote it up.

One person died of heat related causes. The high temperature was 104.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 29, 9:05 PM PST, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 29, 9:05 PM PST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1005 PM PDT MON JUL 29 2013

.SYNOPSIS...DRY SOUTHWEST FLOW IS EXPECTED THROUGH THE MIDDLE OF THE
WEEK WITH TEMPERATURES WARMING TO NEAR NORMAL. A WEAK DISTURBANCE
COULD BRING A FEW THUNDERSTORMS TO EASTERN MOHAVE COUNTY LATE IN THE
WEEK OTHERWISE DRY CONDITIONS ARE FORECAST FOR THE REST OF THE AREA.
&&

.UPDATE...A SPOTTER IN BISHOP HAS REPORTED SMOKE WITH VISIBILITY
DOWN TO 2 MILES IN PARTS OF TOWN AND SURROUNDING AREAS. HAVE UPDATED
THE GRIDS TO ADD SMOKE THROUGH TUESDAY MORNING.

.AVIATION...FOR MCCARRAN...A RELATIVELY DRIER AND STABLE AIR MASS
WILL BE OVER THE AREA THROUGH TUESDAY. THUNDERSTORMS ARE NOT
EXPECTED...JUST SOME AFTERNOON AND EARLY EVENING CUMULUS CLOUDS
10-12K FEET MAINLY OVER THE MOUNTAINS. WINDS MAINLY FROM THE SOUTH
AROUND 10 KTS THROUGH WEDNESDAY WITH OCCASIONAL GUSTS TO 20 KTS THIS
AFTERNOON AND EARLY EVENING. WINDS MAY BECOME LIGHT AND VARIABLE FOR
A TIME LATE TONIGHT AND EARLY WEDNESDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THUNDERSTORMS HAVE ENDED ACROSS THE REGION THIS EVENING
AND NO THUNDERSTORMS ARE IN THE FORECAST FOR TUESDAY. FEW CLOUDS
AROUND 10-12K FEET THROUGH TUESDAY WITH WINDS AROUND 10 KTS OR LESS
TONIGHT AND UP TO 15 KTS ON TUESDAY FROM THE SOUTHWEST.
&&

.PREV DISCUSSION...
220 PM PDT MON JUL 29 2013

.SHORT TERM...THROUGH WEDNESDAY NIGHT...A FEW STORMS HAVE FORMED
THIS AFTERNOON IN AREAS WHERE THEY WERE EXPECTED. OTHERWISE...DRY
AIR CONTINUES TO TAKE HOLD ACROSS MUCH OF THE SOUTHERN AREAS AS
EVIDENCED BY MINIMAL CLOUD COVER AND SURFACE DEWPOINTS THAT ARE IN
THE MID TO UPPER 30S VS LOW TO MID 60S YESTERDAY AT THIS TIME.
TEMPERATURES ARE WARMER THIS AFTERNOON AS WELL WITH LAS VEGAS
CLOSING IN ON 100 DEGREES AT 145 PM.

FOR THE REST OF TODAY...GUSTY SOUTH WINDS ARE EXPECTED ACROSS MUCH
OF THE AREA WITH A DOWNWARD TREND IN THUNDERSTORM ACTIVITY. THERE
MAY BE LINGERING SHOWER OR THUNDERSTORM THIS EVENING ACROSS MAINLY
LINCOLN COUNTY THEN DRY CONDITIONS ARE EXPECTED EVERYWHERE LATER
THIS EVENING AND INTO TUESDAY. TEMPERATURES ARE ALSO EXPECTED TO
REBOUND TO NEAR NORMAL TUESDAY AFTERNOON. THE GFS BRINGS A WEAK
UPPER LEVEL IMPULSE NORTH THROUGH THE GULF OF CALIFORNIA AND BRUSHES
SOUTHEAST MOHAVE COUNTY ON WEDNESDAY. THIS COULD PRODUCE A SHALLOW
LOW LEVEL MOISTURE SURGE ESPECIALLY IF OUTFLOW BOUNDARIES ARE
PRESENT. DO NOT EXPECT STORMS AT THIS TIME AND MAINTAINED A HOT AND
DRY FORECAST FOR WEDNESDAY.

.LONG TERM...THURSDAY THROUGH MONDAY...MOST OF THE AREA WILL BE
UNDER A DRY SOUTHWEST FLOW DURING THE PERIOD WITH MOSTLY CLEAR SKIES
AND NEAR NORMAL TEMPERATURES AND AFTERNOON SOUTH/SOUTHWEST SURFACE
BREEZES. THE MODELS ARE IN PRETTY GOOD AGREEMENT BRINGING SOME
MOISTURE UP FROM THE SOUTH INTO MOHAVE COUNTY THURSDAY THROUGH
FRIDAY LEADING TO A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS FOR ROUGHLY THE EASTERN HALF OF THE COUNTY. THE MODELS
DIVERGE AFTER FRIDAY WITH THE GFS INDICATING A VERY DRY WEST TO
SOUTHWEST FLOW OVER THE AREA WITH A TROUGH MOVING INTO NORTHERN
PORTIONS OF CALIFORNIA AND NEVADA. THE ECMWF HOWEVER LEAVES THIS
TROUGH WELL OFF SHORE WITH MORE OF A SOUTHERLY FLOW OVER OUR AREA
AND KEEPING MOISTURE AND INSTABILITY OVER MOHAVE COUNTY. IT IS
DIFFICULT TO FULLY TRUST A COMPLETE SHUTDOWN OF MONSOON MOISTURE
THIS TIME OF YEAR SO I INDICATED A SLIGHT CHANCE OF AFTERNOON AND
EVENING THUNDERSTORMS CONTINUING SUNDAY THROUGH MONDAY OVER EASTERN
MOHAVE COUNTY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

AG/SALMEN/HARRISON

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 29, 2:34 AM PST, 21 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
334 AM PDT MON JUL 29 2013

AZZ001>003-036-CAZ519>527-NVZ014>022-300100-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
334 AM PDT MON JUL 29 2013 /334 AM MST MON JUL 29 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. CONSIDERABLY
DRIER AIR SPREADING FROM SOUTHWEST TO NORTHEAST ACROSS THE REGION
WILL LIMIT THUNDERSTORMS PRIMARILY TO LINCOLN COUNTY THIS AFTERNOON
AND EVENING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH A FEW
OF THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Las Vegas Valley

When
July 30, 12:00 AM PST to 11:59 PM PST
Where
Las Vegas Valley forecast zone
Deaths
1 direct, 0 indirect
Reported by
County Official
Coordinates
36.215, -115.014 (the zone’s center; the record gives no point)

One person in the Las Vegas area died of heat related causes.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Las Vegas Valley2013-07-3072MalePermanent HomeDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2013Every state in 2013This day in weather historyWarnings in Nevada, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468670.